Alert archive / Texas / Small Craft Advisories in 2021

Small Craft Advisory 17, NWS Brownsville, TX

February 21, 2021

NWS Brownsville, TX issued this small craft advisory at Feb 21, 2021, 2:30 PM CST. It took effect at Feb 22, 2021, 6:00 AM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Feb 21, 2021, 2:30 PM CST (20:30 UTC)
In effect from
Feb 22, 2021, 6:00 AM CST
Expired
Feb 22, 2021, 12:00 PM CST
In force
6 hr
Issued by
NWS Brownsville, TX

The text

As transmitted.

198 
WHUS74 KBRO 212030
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
230 PM CST Sun Feb 21 2021

GMZ150-155-170-175-220430-
/O.NEW.KBRO.SC.Y.0017.210222T1200Z-210222T1800Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
230 PM CST Sun Feb 21 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO NOON CST MONDAY...

* WHAT...North winds 20 to 25 kt with gusts up to 30 kt expected.

* WHERE...Coastal waters from Port Mansfield to the Rio Grande 
  out 20 nm, Coastal waters from Baffin Bay to Port Mansfield 
  out 20 nm, Waters from Port Mansfield to the Rio Grande 
  extending from 20 to 60 nm and Waters from Baffin Bay to Port 
  Mansfield extending from 20 to 60 nm.

* WHEN...From 6 AM to noon CST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
4 follow-up statements
779 
WHUS74 KBRO 220403
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
1003 PM CST Sun Feb 21 2021

GMZ150-155-170-175-221200-
/O.CON.KBRO.SC.Y.0017.210222T1200Z-210222T1800Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
1003 PM CST Sun Feb 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO NOON CST
MONDAY...

* WHAT...North winds 20 to 25 kt with gusts up to 30 kt expected.

* WHERE...Coastal waters from Port Mansfield to the Rio Grande 
  out 20 nm, Coastal waters from Baffin Bay to Port Mansfield 
  out 20 nm, Waters from Port Mansfield to the Rio Grande 
  extending from 20 to 60 nm and Waters from Baffin Bay to Port 
  Mansfield extending from 20 to 60 nm.

* WHEN...From 6 AM to noon CST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Mejia
460 
WHUS74 KBRO 220951
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
351 AM CST Mon Feb 22 2021

GMZ150-155-170-175-221800-
/O.CON.KBRO.SC.Y.0017.210222T1200Z-210222T1800Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
351 AM CST Mon Feb 22 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WHAT...North winds around 20 kt with gusts near 30 kt expected.

* WHERE...Coastal waters from Port Mansfield to the Rio Grande 
  out 20 nm, Coastal waters from Baffin Bay to Port Mansfield 
  out 20 nm, Waters from Port Mansfield to the Rio Grande 
  extending from 20 to 60 nm and Waters from Baffin Bay to Port 
  Mansfield extending from 20 to 60 nm.

* WHEN...From 6 AM to noon CST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

63
510 
WHUS74 KBRO 221527
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
927 AM CST Mon Feb 22 2021

GMZ150-155-170-175-221800-
/O.CON.KBRO.SC.Y.0017.000000T0000Z-210222T1800Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
927 AM CST Mon Feb 22 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WHAT...North winds around 20 kt with gusts up to 25 kt.

* WHERE...Coastal waters from Baffin Bay to the Rio Grande out 20
  nm, Waters from Baffin Bay to the Rio Grande extending from 20
  to 60 nm.

* WHEN...Until noon CST today.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
074 
WHUS74 KBRO 221808
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
1208 PM CST Mon Feb 22 2021

GMZ150-155-170-175-221915-
/O.EXP.KBRO.SC.Y.0017.000000T0000Z-210222T1800Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
1208 PM CST Mon Feb 22 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...

The quick push of northerly winds behind the cold front have
subsided and seas remain below Small Craft Advisory criteria.
However, small craft should still exercise caution this afternoon
as winds remain 15 to 20 knots across the lower Texas coastal
waters. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Feb 21, 11:23 AM CST, 3 hours 7 minutes earlier.

Area forecast discussion, Feb 21, 11:23 AM CST, 3 hours 7 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
1123 AM CST Sun Feb 21 2021

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...Current observations show a low cloud deck at BRO and
HRL and clear skies at MFE. VFR conditions are expected to
prevail into this evening. Overnight MVFR ceiling will be seen at
BRO and MFE as low level moisture increases. HRL could see brief
pockets of MVFR overnight as well. Some models are indicating
some very patchy fog developing across Deep South Texas overnight
into early Monday morning but with low confidence left out of this
TAF package. VFR conditions will return to BRO and possibly MFE
by late Monday morning.

&&

.PREV DISCUSSION... /issued 548 AM CST Sun Feb 21 2021/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...Satellite images and surface observations indicate mid
level clouds moving into the extreme southeast portions of the CWA
early this morning. Elsewhere...some patchy fog and low clouds
have developed across the remainder of deep south Texas. Ceilings
were near 100ft at KHBV to near 200ft at KEBG. Visibilities were
near 1/4SM with fog at KEBG to near 4SM with fog at KBKS. Expect
VFR conditions across the Rio Grande Valley today through tonight
before MVFR conditions develop with low clouds/patchy fog late
tonight ahead of a cold front approaching the northern ranchlands.
Low level wind shear is expected across the western portions of
the CWA this morning before the stronger winds aloft mix down with
diurnal heating.

PREV DISCUSSION... /issued 351 AM CST Sun Feb 21 2021/
SHORT TERM (Today through Monday): A 500mb trough across the
central United States extending southwest into New Mexico today
will move eastward tonight bringing a Pacific cold front into
north Texas this afternoon and into south Texas tonight. The
pressure gradient will increase across the lower Texas coast today
ahead of the front and breezy to windy conditions will develop
across the Rio Grande Valley and northern ranchlands. In
addition...temperatures will warm into the mid 70s to lower 80s
across the Rio Grande Valley this afternoon which is near normal
to slightly above normal for this time of the year. Patchy fog and
isolated showers will develop across the CWA tonight as the front
moves into south Texas. The cold front will move through the Rio
Grande Valley Mon morning bringing an end to rain chances. Cooler
air will filter into deep south Texas Mon afternoon and highs will
be in the lower to mid 70s across the Rio Grande Valley. In
addition...breezy conditions will develop across the coastal
sections of deep south Texas Monday with winds increasing from the
north to northeast in the wake of the front.

LONG TERM (Monday Night through Saturday): Surface high pressure
settles across the region Monday night then slides eastward on
Tuesday. South to southeasterly winds return on Tuesday through
early Thursday. This will allow temperatures to steadily warm
into the 70s on Tuesday and into the low 80s by Wednesday. Another
cold front moves through deep south Texas on Thursday and brings
a chance of showers to the area Thursday into Thursday night.
Rain chances diminish from west to east on Friday as surface high
pressure builds into the region. Temperatures are expected to fall
back to below normal Friday into Saturday. Models are in fairly
good agreement through the first half of the week before diverging
towards mid to late week. The ECMWF is warmer than the GFS through
the period since the ECMWF does not push a cold front into the
area and keeps much of the CWA in warm southerly flow.

MARINE (Today through Monday): Moderate to strong south to
southeast winds will prevail across the coastal waters today as low
pressure across northeast Mexico and high pressure across the
eastern United States provides a strong pressure gradient across the
lower Texas coast. Will word SCEC across the Laguna Madre and
offshore waters today but a SCA may be needed across the bay waters
this afternoon. The pressure gradient will weaken across the lower
Texas coast tonight as a cold front moves into south Texas. Winds
will become light and variable across the western Gulf of Mexico
tonight as a result before the front moves through the coastal
waters Mon morning. Winds will shift to the north and increase in
the wake of the front Monday. Small craft advisories may be needed
for the offshore waters Mon morning. Otherwise...SCEC conditions
will prevail across the Laguna Madre and offshore waters Monday with
moderate to strong north to northeast winds.

Monday night through Friday: Conditions improve Monday night into
Tuesday as high pressure builds into the region. Moderate winds
and seas are expected Tuesday and Wednesday as onshore flow
gradually strengthens. Small craft may need to exercise caution at
times, especially on the Gulf waters. The next cold front is
expected to arrive late in the week. However, some differences
between the long term models continue regarding timing and
strength of the next front. Small craft advisories may be need
Thursday and Friday due to the passage of the next cold front.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  73  56  68  51 /  10  20  20   0
BROWNSVILLE          76  57  71  50 /  10  20  20  10
HARLINGEN            77  54  72  48 /  10  20  20   0
MCALLEN              78  55  73  48 /  10  20  10   0
RIO GRANDE CITY      81  54  74  46 /  10  20  10   0
SOUTH PADRE ISLAND   69  59  66  57 /  10  20  20   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV

68-McGinnis/Aviation
Hazardous weather outlook, Feb 21, 5:59 AM CST, 8 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
559 AM CST Sun Feb 21 2021

TXZ248>255-353-221200-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Northern Hidalgo-
559 AM CST Sun Feb 21 2021

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-221200-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
559 AM CST Sun Feb 21 2021

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Small craft advisories will likely be needed for the offshore
waters of the lower Texas coast Monday. Small craft advisories may
be needed for the offshore waters Thursday night into Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

TXZ256-257-351-221200-
Coastal Willacy-Coastal Cameron-Coastal Kenedy-
559 AM CST Sun Feb 21 2021

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Today and Tonight

A moderate risk of rip currents is expected in the surf at area
beaches along the lower Texas coast today and tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

An elevated risk of rip currents is possible in the surf at area
beaches along the lower Texas coast Monday as well as Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Castillo

Nearby

Small Craft Advisories in Texas, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.